Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 284, NWS Tulsa, OK

August 28, 2022McIntosh County, Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 28, 2022, 3:06 PM CDT for McIntosh County, Muskogee County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2022, 3:06 PM CDT (20:06 UTC)
Expired
Aug 28, 2022, 4:00 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McIntosh County, OK, Muskogee County, OK

The radar

The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:14 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 28, 1:14 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
114 PM CDT Sun Aug 28 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Thru Tonight)
Issued at 114 PM CDT Sun Aug 28 2022

Persistent band of mid level cloudiness has slowed diurnal heating
across much of NE OK into far NW AR so far today, but satellite
trends are showing more breaks in the clouds. The latest CAMs are
not all that excited regarding coverage of afternoon/evening storm
development, and favor the area behind the mid-level cloud band to
the west and the eastern/southern areas ahead of it where more
insolation is occurring. Any storms that can develop should have
2-3k j/kg of cape, 2+" PWATs and around 20kts of 500mb flow near
the base of a passing shortwave trough to work with. Water-loaded
downdrafts could produce severe microbursts beneath the
taller/stronger cells. The HREF PMM QPF continues to indicate the
potential for locally heavy rainfall as well, which makes sense
given the PWATs in place.

Lacy

&&

.LONG TERM...
(Monday through Sunday)
Issued at 114 PM CDT Sun Aug 28 2022

Locally heavy rainfall potential will linger thru Monday morning,
though coverage should be low. The latest blended guidance has
backed off from the likely PoPs for Monday afternoon, with the
NAM again fairly sparse across our area and HRRR showing more
spotty coverage. As was mentioned yesterday, a frontal boundary
will still be to the north over KS during the afternoon, with
storms expected to focus along it. Some of this activity may drop
south into NE OK Monday evening. Storm chances will continue
Tuesday as the boundary moves south across the region, lowest
north highest south. Drier deep layer airmass behind the front
will bring tranquil weather for the remainder of the week. Low
rain/storm chances will return by next weekend as moisture returns
from the south.

Lacy

&&

.AVIATION...
(18Z TAFS)
Issued at 1214 PM CDT Sun Aug 28 2022

Isolated to widely scattered RA/TSRA is expected to develop this afternoon,
though coverage at any one TAF site will remain low. Will include VCTS at all
sites early in the period except KBVO and KFSM. Otherwise, VFR elements will
prevail at all sites through the valid period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  94  73  93 /  20  40  30  20
FSM   76  93  74  95 /  30  30  30  30
MLC   74  92  71  93 /  10  30  30  40
BVO   72  94  68  93 /  20  40  40  20
FYV   72  88  66  91 /  20  30  30  20
BYV   73  88  69  91 /  20  40  30  20
MKO   73  91  71  92 /  30  30  30  30
MIO   73  91  69  92 /  20  40  40  20
F10   73  93  70  93 /  30  40  30  30
HHW   74  91  73  91 /   0  20  20  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...23
Hazardous weather outlook, Aug 28, 12:23 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1223 PM CDT Sun Aug 28 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1223 PM CDT Sun Aug 28 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma and Northwest Arkansas.
	ONSET..Mid Afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma.
	ONSET...Late Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma.
	ONSET...Late Afternoon.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...This Afternoon.

DISCUSSION...
Scattered thunderstorms are expected to develop this afternoon
across mainly northeast Oklahoma and northwest Arkansas. Storm
coverage will be greatest near any residual outflow boundaries
from the morning activity. A few severe storms are possible, with
damaging downburst winds the main threat. Locally heavy
rainfall will also be possible with the storms late this
afternoon and early evening, which may result in some localized
flooding.

Heat index values this afternoon will climb to near or just above 100
degrees across parts of northeast Oklahoma and west central
Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY through FRIDAY...No Hazards.
SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Scattered thunderstorms will once again occur Monday afternoon,
with a limited risk of severe downburst winds again. Storm
coverage will diminish Tuesday with the passage of a weak cold
front. A weak upper level storm system is forecast to develop over
the southern plains by next weekend bringing another chance of
thunderstorms to the area.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 28, 2:46 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
246 PM CDT Sun Aug 28 2022

OKZ071-282015-
McIntosh OK-
246 PM CDT Sun Aug 28 2022

...A strong thunderstorm will impact portions of northeastern
McIntosh County through 315 PM CDT...

At 246 PM CDT, Doppler radar indicated a strong thunderstorm near
Lake Eufaula State Park, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Eufaula...                        Checotah...
Rentiesville...                   Stidham...
Lake Eufaula State Park...        Pierce...
Onapa...

This includes Interstate 40 in Oklahoma between mile markers 255 and
268.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3555 9555 3555 9552 3534 9536 3530 9549
      3530 9550 3529 9551 3525 9565 3540 9577
TIME...MOT...LOC 1946Z 238DEG 10KT 3537 9564

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 6:14 AM CDTSpecial Weather StatementTSANowata31 min
Aug 28, 2:46 PM CDTSpecial Weather StatementTSAMcIntosh29 min
Aug 28, 3:36 PM CDTSpecial Weather StatementTSAMcIntosh24 min
Aug 28, 3:41 PM CDTSpecial Weather StatementTSAMuskogee34 min
Aug 28, 4:01 PM CDTSpecial Weather StatementTSAMcIntosh29 min
Aug 28, 4:07 PM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee113 min
Aug 28, 4:33 PM CDTSpecial Weather StatementTSAMcIntosh27 min
Aug 28, 4:58 PM CDTSpecial Weather StatementTSASequoyah32 min
Aug 28, 5:12 PM CDTSpecial Weather StatementTSAHaskell33 min
Aug 28, 5:18 PM CDTSpecial Weather StatementTSAPawnee27 min
Aug 28, 5:31 PM CDTSpecial Weather StatementTSASequoyah29 min
Aug 28, 5:42 PM CDTSpecial Weather StatementTSAHaskell33 min
Aug 28, 6:13 PM CDTSpecial Weather StatementTSALatimer32 min
Aug 28, 6:17 PM CDTSpecial Weather StatementTSAMcIntosh28 min
Aug 28, 6:42 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer2 hr
Aug 28, 6:44 PM CDTSpecial Weather StatementTSALatimer31 min
Aug 28, 4:34 PM CDTSpecial Weather StatementTSAFranklin26 min
Aug 28, 5:28 PM CDTSpecial Weather StatementTSASebastian32 min
Aug 28, 5:37 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian26 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.